New to thyroid UK

Hello my name is kerry! I suffer from border line personality disorder. I also suffer from hypothyroidism and have been for now almost 4 years. 

I have been suffering from chronic fatigue for 4 and a half years also. 

I have lost weight and gained weight. I am on t3/t4 combo. 50mg of Levo and 40mg t3. 

I take vitamins from as da mainly. Except iodine. 

My main problems are numbness in my Pinky finger, chronic fatigue, 24/7 low energy, sluggishness,  exhaustion and constantly feeling really tired all the time! 

 I would like some support and helpful tips and advice on this! Thank you


20 Replies

  • Hi Bakerstreet,

    Have you had your Vitamin B12 levels checked.?


  • No? Never

  • Have you been tested for low iron ? I would ask your doctor 

  • Alright I get that tested

  • I agree with Jose651 - everyone with an issue with their mental health needs to have their B12 tested.  So often overlooked at GP level as they do not receive sufficient training at medical school.  Take a look at the link below and check out the neurological symptoms ....

    Also check out your Vit D - Ferritn - Folate - Iron ....

    Also post your thyroid levels - I am guessing but I am betting your FT3 is on the floor ....

  • Ask your gp to test


    Free t4

    Free t3




    Vit d3

    With those results we can help furthur

  • Chronic Fatigue and hypothyroidism can be interconnected.

    You might not be on an optimum of thyroid hormones although doctors are quite happy when the patient's dose is 'in range'. In fact we mainly feel an improvement if our TSH is 1 or below and some even feel better when its suppressed.

    First thing to do is ask GP to do the blood tests Reallyfedup has listed.

    Make the appointment at the very earliest and don't eat before it although you can drink water. Allow 24 hours between your last dose of levo and the test and take levo afterwards. Levo should be taken with one glass of water.

    Always get a print-out for your own records and so that you can post them if you have a query. The ranges must be quoted as well as labs differ.

  • My tsh was initially below one. My doctor gave me 100 mg of then I was over active and reduced it to 40mg then introduced Levo thyroxine again at 25 then 50mg. I lost 5.5 stone in 4 years. I was 20 stone. 

    Now it's fluctuating like hell! 

    I have tried most things I just feel completely floored! 

    Right I will get those vitamins checked out

  • Silly phone 100 mg of t3

  • I just been following doctors orders a lot

  • Yes, that's the problem, isn't it. They really Don't have the slightest idea what they're doing! That's why we all have to learn as much as we can - either to try and educate them, or to go it alone.

    Did he put you on 100 mcg T3 in one go? I'm not surprised you had problems - must have blown your mind - literally!

    Sounds like your doctor has been dosing by TSH, and that's not the right thing to do. The most important number is the FT3 which, of course, they Don't do!

    So, the first thing you need to do, is get all those tests done, get a print-out of the results, and post them on here. Then, we'll be able to help you. :)  

  • No he just built it up steadily then just blasted up to 80 then 90 then 100. 

    Now I am on 40 mg t3 and 50 mg of levo. 

    My ts h  is bouncing up. And down after being suppressed. 

  • Doctor said oh well that just happens

  • Definitely doesn't sound like he knows what he's doing! You really, really need those lab results.

  • I will do that soon

  • Started off with 40 then built it up to 100 went hyper three times and then reduced it to 40 mg.  

  • When you say you 'went hyper', what exactly do you mean? Racing heart, loose bowels, unable to sleep, totally wired and anxious? Or just a suppressed TSH?  

  • Racing heart heart contractions diarrhea red faced.  Suppressed tsh they complained about.  

  • Totally wired and tired....I feel that all the time

  • Ok, so you really need to get more testing done. The nutrients that the others have mentioned above, and your antibodies : TPOab and TgAB.

You may also like...